Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2001, 4:48 PM CDT for Pecos County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 4, 2001, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2306 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 042151 SVRMAF TXC371-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT MON JUN 4 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PECOS COUNTY IN SOUTHWEST TEXAS * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 28 MILES SOUTH OF FORT STOCKTON ON HIGHWAY 385 ...DRIFTING NORTH AT 5 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND..a.LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3050 10306 3037 10291 3062 10259 3078 10277
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:31 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 3:31 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT MON JUN 4 2001 SATELLITE VISIBLE IMAGERY SHOWS SHOWER AND THUNDERSTORM DEVELOPMENT OCCURRING OVER SOUTHWEST TEXAS PRESENTLY. THIS IS LIKELY IN RESPONSE TO A WEAK UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THAT AREA. ALSO...SFC WINDS HAVE SHIFTING TO THE EAST AT KFST AND WOULD EXPECT THAT UPSLOPE FLOW IS ALSO AIDING IN THIS SHOWER AND THUNDERSTORM DEVELOPMENT. THE REMAINDER OF THE FORECAST AREA REMAINS CAPPED...WITH EXTREMELY WARM 700 MB TEMPERATURES IN PLACE ACROSS THE AREA. FOR NOW I WILL CONFINE SLIGHT CHANCE POPS TO THE MOUNTAINS AND TO THE SOUTHERN PORTIONS OF THE FORECAST AREA. MODELS ARE IN DECENT AGREEMENT IN MOVING THE DRY LINE WESTWARD TONIGHT INTO THE CENTRAL PERMIAN BASIN...THEN MIXING IT EAST TOMORROW. A COLD FRONT...CURRENTLY LOCATED OVER THE OKLAHOMA PANHANDLE IS EXPECTED TO GRADUALLY MOVE SOUTHWARD...REACHING THE PERMIAN BASIN ON WEDNESDAY. THIS SHOULD PROVIDE US WITH SLIGHTLY COOLER TEMPERATURES AND A MORE WIDESPREAD CHANCE FOR RAIN STARTING WEDNESDAY. UNTIL THEN HOWEVER...WARM TEMPERATURES ALOFT SHOULD PRECLUDE SIGNIFICANT THUNDERSTORM DEVELOPMENT OVER AREAS EAST AND NORTH OF THE PECOS. MAF 72/100/70/93 -0-2 LSA 70/ 99/68/91 -0-2 E41 72/100/70/93 -0-2 6R6 72/ 99/73/95 20-2 MRF 58/ 92/57/88 2-12 CNM 68/102/67/96 0002 .MAF... TX...NONE. NM...NONE. PV/03
In the hours before
Special weather statement, Jun 4, 12:50 PM CDT, 3 hours 58 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1250 PM CDT MON JUN 4 2001 .SYNOPSIS... A DRY LINE ACROSS THE CENTRAL PERMIAN BASIN WILL MOVE TO THE EXTREME WESTERN LOW ROLLING PLAINS...EXTREME EASTERN PERMIAN BASIN...AND TERRELL COUNTY BY THIS EVENING. AS AN UPPER LEVEL DISTURBANCE APPROACHES WEST TEXAS LATE THIS AFTERNOON...ENOUGH COOLING MAY OCCUR IN THE MID LEVELS OF THE ATMOSPHERE TO ALLOW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO FORM EAST OF THE DRY LINE LATE THIS AFTERNOON AND THIS EVENING. .THREATS... FIRE DANGER... VERY DRY SURFACE CONDITIONS AND GUSTY WINDS WILL RESULT IN HIGH FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS OF TEXAS AND NEW MEXICO. THOSE PARTICIPATING IN OUTDOOR ACTIVITIES THAT COULD RESULT IN FIRE ARE URGED TO EXERCISE EXTREME CAUTION. REFER TO THE WEST TEXAS/SOUTHEAST NEW MEXICO FIRE WEATHER FORECAST (LBBFWFMAF /FNUS54 KMAF) FOR ADDITIONAL INFORMATION. THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING EAST OF A DRY LINE THAT WILL BE SITUATED ON A LINE FROM NEAR GAIL SOUTH TO BIG SPRING AND SANDERSON BY LATE AFTERNOON. IF THUNDERSTORMS DO DEVELOP A FEW MAY BECOME STRONG PRODUCING BRIEF WIND GUSTS TO 55 MPH...SMALL HAIL ...AND DANGEROUS LIGHTNING. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME LATER TODAY OR TONIGHT. 12
Special weather statement, Jun 4, 3:35 PM CDT, 1 hour 13 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 PM CDT MON JUN 4 2001 .SYNOPSIS... A DRY LINE ACROSS THE CENTRAL PERMIAN BASIN WILL MOVE TO THE EXTREME EASTERN PERMIAN BASIN...EXTREME WESTERN LOW ROLLING PLAINS...AND BIG BEND BY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING AHEAD OF THE DRY LINE IN THE OROGRAPHICALLY FAVORED TERRAIN SOUTH OF THE PECOS RIVER IN WEST TEXAS. .THREATS... FIRE DANGER... VERY DRY SURFACE CONDITIONS AND GUSTY WINDS WILL RESULT IN HIGH FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS OF TEXAS AND NEW MEXICO EARLY THIS EVENING. IN ADDITION ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE DAVIS AND CHISOS MOUNTAINS...BIG BEND...AND MARFA PLATEAU MAY PRODUCE DRY LIGHTNING. THOSE PARTICIPATING IN OUTDOOR ACTIVITIES THAT COULD RESULT IN FIRE ARE URGED TO EXERCISE EXTREME CAUTION. REFER TO THE WEST TEXAS/SOUTHEAST NEW MEXICO FIRE WEATHER FORECAST (LBBFWFMAF /FNUS54 KMAF) FOR ADDITIONAL INFORMATION. THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING EAST OF A DRY LINE IN OROGRAPHICALLY FAVORED TERRAIN. THIS WOULD INCLUDE THE DAVIS AND CHISOS MOUNTAINS...AND MARFA AND STOCKTON PLATEAU. THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 55 MPHS...SMALL HAIL...AND DANGEROUS DRY LIGHTNING. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME THIS EVENING. 12
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.